Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 70, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 7, 2004, 9:59 AM EDT for Putnam County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2004, 9:59 AM EDT (13:59 UTC)
- Expired
- Sep 7, 2004, 10:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Putnam County, FL
The radar
The Jacksonville radar (KJAX), 97 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 10:50 AM EDT | TORNADO | Interlachen, FL | TREE DAMAGE. EVENT TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 2.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
763 WFUS52 KJAX 071400 TORJAX FLC107-071445- /X.NEW.KJAX.TO.W.0050.040907T1359Z-040907T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 AM EDT TUE SEP 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... PUTNAM COUNTY IN NORTHEAST FLORIDA THIS INCLUDES THE CITY OF INTERLACHEN * UNTIL 1045 AM EDT * AT 955 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO NEAR INTERLACHEN...MOVING NORTHEAST AT 40 MPH. * THER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLISTER...AND FLORAHOME THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2957 8206 2948 8189 2973 8167 2981 8181 $$ ZIBURA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 7, 9:45 AM EDT, 14 minutes earlier.
Area forecast discussion, Sep 7, 9:45 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE SEP 7 2004
RAINBANDS ASSOCIATED WITH FRANCES MOVING ACROSS AREA PRODUCING
FLOODING RAINFALL AND ISOLATED FUNNEL CLOUD/TORNADOES. THIS THREAT
WILL CONTINUE THIS AFTERNOON AS BANDS MOVE SLOWLY EASTWARD AND
HELICITY VALUES REMAIN HIGH. WILL CONTINUE WITH CURRENT FORECAST
WITH MINOR CHANGES TO TEMPS/POPS.
MARINE...STRONG SOUTHERLY WINDS IN 25 TO 30 KNOT RANGE CONTINUE WITH
OCCASIONAL GUSTS TO AROUND 35 KNOTS. WILL CONTINUE SCA WITH MENTION
OF GALE FORCE GUSTS. SEAS HAVE BEEN HOLDING STEADY AROUND 10 FEET
WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH ALL AREAS EXCEPT ST JOHNS AND FLAGLER.
HIGH SURF ADVISORY FERNANDINA BCH TO FLAGLER BCH.
SMALL CRAFT ADVISORY FERNANDINA BCH TO FLAGLER BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
GA...FLOOD WATCH ALL AREAS.
HIGH SURF ADVISORY ALTAMAHA TO FERNANDINA BCH.
SMALL CRAFT ADVISORY ALTAMAHA TO FERNANDINA BCH
OUT 60 NM.
LAKE WIND ADVISORY ALL AREAS.
&&
MZ/ARSHazardous weather outlook, Sep 7, 6:00 AM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT TUE SEP 7 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CHARLTON-CLAY- CLINCH-COASTAL CAMDEN-COASTAL GLYNN-COFFEE-COLUMBIA-DUVAL-ECHOLS- FLAGLER-GILCHRIST-HAMILTON-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS- MARION-NASSAU-PIERCE-PUTNAM-ST. JOHNS-SUWANNEE-UNION-WARE-WAYNE- 600 AM EDT TUE SEP 7 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON... ...FLOOD WATCH IN EFFECT... ...HIGH SURF ADVISORY IN EFFECT... ...LAKE WIND ADVISORY TODAY... TROPICAL DEPRESSION FRANCES WAS ACROSS SOUTHWEST GEORGIA AND IS EXPECTED TO MOVE NORTH AND WEAKEN TODAY. OUTER RAINBANDS WILL CONTINUE TO IMPACT THE LOCAL REGION TODAY RESULTING IN THE CONTINUED POSSIBILITY OF FLOODING. IN ADDITION...THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON AS SOME MID LEVEL DRY AIR AND DAYTIME HEATING COMBINES WITH STRONG BOUNDARY LAYER WINDS. THE MAIN CONCERNS WILL BE HAIL AND STRONG AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF ANY WARNINGS ARE ISSUED IN THEIR AREA. IN ADDITION...PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY EMERGENCY MANAGEMENT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Local storm report, Sep 7, 6:42 AM EDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
642 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 AM FLOOD LAKE CITY 30.19N 82.64W
09/07/2004 COLUMBIA FL EMERGENCY MNGR
2 TO 3 INCHES OF STANDING WATER ON U.S. HIGHWAY 441 AT
DREW ROAD
&&
HESSLocal storm report, Sep 7, 7:18 AM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
718 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TROPICAL STORM 2 NE PATTERSON 31.40N 82.11W
09/06/2004 PIERCE GA EMERGENCY MNGR
STRONG WINDS OVERNIGHT BROKE OFF POWER POLE ACROSS U.S.
HIGHWAY 84 NORTHEAST OF PATTERSON. LAW ENFORCEMENT IS
DIRECTING TRAFFIC THROUGH THE AREA.
&&
HESSSpecial weather statement, Sep 7, 8:12 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 812 AM EDT TUE SEP 7 2004 FLZ023>025-071300- BAKER FL-DUVAL FL-NASSAU FL- 812 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU...BAKER AND DUVAL COUNTIES FOR STRONG WINDS VALID UNTIL 900 AM EDT... AT 812 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAIN BAND 3 MILES WEST OF MAXVILLE...OR ABOUT 14 MILES NORTHEAST OF RAIFORD...MOVING NORTHEAST AT 45 MPH. THIS RAIN BAND WILL ALSO AFFECT AREAS AROUND MAXVILLE...BALDWIN...BRYCEVILLE...NASSAU VILLAGE-RATLIFF...CALLAHAN AND HILLIARD THROUGH 900 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Sep 7, 9:06 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EDT TUE SEP 7 2004 FLZ036-037-040-071345- ALACHUA FL-MARION FL-PUTNAM FL- 906 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...MARION AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT... AT 906 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES EAST OF RAINBOW LAKES ESTATES... MOVING NORTHEAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...LOWELL...SPARR...FLEMINGTON...REDDICK...MCINTOSH AND CITRA THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE ADDITIONAL FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Sep 7, 9:07 AM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 907 AM EDT TUE SEP 7 2004 FLZ024-GAZ165-166-071345- COASTAL CAMDEN GA-INLAND CAMDEN GA-NASSAU FL- 907 AM EDT TUE SEP 7 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN COUNTIES FOR STRONG THUNDERSTORM WINDS VALID UNTIL 945 AM EDT... AT 907 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM TARBORO TO 3 MILES NORTHWEST OF CALLAHAN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WOODBINE TO 3 MILES NORTHWEST OF CALLAHAN...MOVING NORTHEAST AT 40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TARBORO...KINGS FERRY... CALLAHAN...WOODBINE...COLESBURG...KINGSLAND...KINGS BAY BASE AND HARRIETTS BLUFF THROUGH 945 AM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Local storm report, Sep 7, 9:13 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 AM EDT TUE SEP 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 AM FLOOD SCREVEN 31.48N 82.02W
09/07/2004 WAYNE GA EMERGENCY MNGR
PLANTATION RD AND MT PLEASANT RD WASHED OUT
&&The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:21 PM EDT | Tornado Warning | JAX | Clay | 39 min |
| Sep 7, 2:05 AM EDT | Tornado Warning | JAX | Marion | 25 min |
| Sep 7, 7:43 AM EDT | Tornado Warning | JAX | Bradford | 32 min |
| Sep 7, 9:16 AM EDT | Tornado Warning | JAX | Nassau | 29 min |
| Sep 7, 9:33 AM EDT | Tornado Warning | JAX | Marion | 42 min |
| Sep 7, 10:34 AM EDT | Tornado Warning | JAX | Clay | 41 min |
| Sep 7, 10:35 AM EDT | Tornado Warning | JAX | Duval | 25 min |
| Sep 7, 10:56 AM EDT | Tornado Warning | JAX | Saint Johns | 19 min |
| Sep 7, 11:24 AM EDT | Tornado Warning | JAX | Clay, Putnam, Saint Johns | 51 min |
| Sep 7, 11:46 AM EDT | Special Marine Warning | JAX | 4 hr | |
| Sep 7, 12:43 PM EDT | Tornado Warning | JAX | Marion | 47 min |
| Sep 7, 1:09 PM EDT | Tornado Warning | JAX | Saint Johns | 21 min |
| Sep 7, 1:20 PM EDT | Tornado Warning | JAX | Duval | 25 min |
| Sep 7, 1:31 PM EDT | Tornado Warning | JAX | Saint Johns | 29 min |
| Sep 7, 1:48 PM EDT | Tornado Warning | JAX | Marion | 42 min |
| Sep 7, 4:10 PM EDT | Tornado Warning | JAX | Nassau | 20 min |
| Sep 7, 4:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 7, 4:29 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Sep 7, 4:58 PM EDT | Tornado Warning | JAX | Baker | 47 min |
| Sep 7, 7:14 PM EDT | Special Marine Warning | JAX | 61 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.